My liver will not tolerate azathiaprine, has anyone else had this prob?

I was on azathiaprine for less than a month and it sent my liver function crazy. My rheumy was hoping to introduce it again as it really helped joint pain but sadly my body will not tolerate it. Am wondering what they could try next. I think being on warfarin makes issues more complicated. Does anyone have any ideas?

5 Replies

oldestnewest
  • I had the same problem and I am on Warfarin too. I started taking Mycophenolate Mofetil 3 months ago and am tolerating it on a low dose. So far, so good.

  • Thanks for your response Jude65, have written down your drug and will be interested to see what my rheumy suggests next. Good luck with your tolerancy to the drug. Its such a shame we have to go through so much to try and get some relief! :0)

  • They may suggest Methotrexate I was on that for a long while but it started affect my liver now on Azathiaprine and all seems well. I think we should get top marks for spelling half of these words. Good luck.

  • Azathioprine has shrunken my pancreas and has resulted in chronic pancreatitis which means I have to take 'creon' capsule with EVERYTHING I eat and a low fat and protein diet.

    Now take Mycophenolate Mofetil - 2 x 500mg tablets at night and am okay with it.

  • Hi, I see you have replied to this question and my other one about kidney stones. We have a great deal in common - I see you were a teaching assistant but retired on ill health. I am also a teaching assistant and awaiting occupational health assessment, don't know how long I will be able to keep working - I know the school want me out because of how much time off I have had!

    I have been told I cannot take azathioprine anymore and now waiting to see what they will try next. Am currently on steroids and in great deal of joint pain and a very "muzzy" head.

    I hope you soon get your appointment through for your kidney stones and they are successfully removed. Thanks for your feedback. :0)

You may also like...